MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent a revision surgery due to implant fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.As for zimmer specialists to perform an in-depth analysis it is required to have all necessary information at hand, it was therefore tried several times to receive additional information for this case.Currently, additional information is not available.Event description: patient was implanted on (b)(6) 2021 due to periprosthetic fracture and it was reported that the plate fractured and has broken into half of its length.Hence, patient underwent a revision surgery on an unknown date due to implant fracture.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Conclusion: patient was implanted on (b)(6) 2021 due to periprosthetic fracture and it was reported that the plate fractured and has broken into half of its length.Hence, patient underwent a revision surgery on an unknown date due to implant fracture.No product was returned; therefore, visual and dimensional evaluation could not be performed.No medical documents were available to confirm the reported event.It is possible that the plate was broken due to fatigue.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined the need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
NCB, FEMUR PLATE, LEFT, 9 HOLES, 246 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12022820
Report Number0009613350-2021-00292
Device Sequence Number3564505
Product Code HRS
UDI-Device Identifier00889024297401
UDI-Public00889024297401
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03260.109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexUnknown